Thunderstorm Wind, Walton
- When
- June 24, 6:33 PM CST
- Where
- Walton County, 1.82 mi SE of Argyle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.690, -86.020
Trees were blown down along I-10 and along Highway 81.
A more potent summertime severe weather environment was in place across the tri-state area. In addition to wind damage with impacts to trees and power lines, there were also several reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A more potent summertime severe weather environment was in place across the tri-state area. In addition to wind damage with impacts to trees and power lines, there were also several reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 24, 6:21 PM CST, 12 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 821 PM EDT Tue Jun 24 2025 ...New UPDATE... .UPDATE... Issued at 819 PM EDT Tue Jun 24 2025 With northeasterly low-level flow in place today, seabreeze activity has been largely confined to the Panhandle, and mostly along and south of I-10. The activity may linger for another hour or so, so have adjusted PoPs a bit into the evening hours, but overall forecast is in good shape for the rest of the overnight hours. && .NEAR TERM... (Through Wednesday) Issued at 302 PM EDT Tue Jun 24 2025 Fairly benign weather is expected through most of the near term with large scale subsidence still in place. At the tail-end of the near term a complex system looks to approach the FL Peninsula from the Atlantic via inverted trough rounding the base of the ridge to our north. SBCAPE across the western half of the area looks to be around 2500-3500 J/kg tomorrow, however MLCAPE looks to be mostly capped, given the proximity to the ridge. MLCAPE will be around 1500-2500 J/kg so any storms that do get through the inhibition with the aid of additional forcing from the inverted trough may turn severe with wind and hail being the primary threats. The SPC currently has most of the region under a slight risk (level 2 of 5) for severe weather tomorrow afternoon and evening. Expect daytime highs generally in the mid to upper 90s with overnight lows generally in the mid to upper 70s. Remember to stay hydrated, stay in a cool place during peak heating hours and check in on vulnerable people and pets. && .SHORT TERM... (Wednesday night through Thursday night) Issued at 302 PM EDT Tue Jun 24 2025 The dominant H5 ridge centered over the Mid-Atlantic that has controlled the large scale pattern as of late will finally degrade and push north on Thursday. At the same time, an upper-level low will be nudging westward across the Florida peninsula. In the absence of large scale subsidence from the now removed ridge, and with favorable upper-level support from the upper level low, rain chances will be elevated. Mid-level lapse rates will be above average once more at > 6C/km with the upper-level low overhead, allowing for the development of robust instability in the range of 2000-4000 J/kg. Deep layer shear, however, will be comparatively less than Wednesday. Sustained and organized storms are therefore unlikely, with the greatest threat being isolated damaging winds and small hail. For now, the Storm Prediction Center has placed all but the extreme southeastern portions of the CWA in a Marginal (level 1 of 5) risk for severe weather Thursday. Thursday also sees a "relief" in daytime high temperatures due to the ridge breaking down and more coverage of convective activity, although temperatures will still reach the lower-mid 90s. && .LONG TERM... (Friday through Monday) Issued at 302 PM EDT Tue Jun 24 2025 A typical summertime pattern sets in Friday and remains through the weekend and into early next week. Daily afternoon shower and thunderstorm activity can be expected with the greatest concentrations from the Florida state line southward and at or along the seabreeze front. As a result of the increased convective activity, daily high temperatures will lower down to mostly seasonal values in the low 90s, with daily low temperatures in the mid 70s. && .AVIATION... (00Z TAFS) Issued at 715 PM EDT Tue Jun 24 2025 A few TSRA are ongoing invof ECP this evening, but should fade in the next couple hours. Otherwise, VFR conditions are expected during the period. After 18z, TSRA should begin to develop and move generally W/SW across the terminals. The environment is very favorable for strong, gusty, erratic winds in TSRA. Thus, have included prevailing VCTS at all but ABY and VLD with PROB30s at all sites for TSRA and gusts up to 30 kt. && .MARINE... Issued at 301 PM EDT Tue Jun 24 2025 A weak pressure gradient in place through Thursday will favor northwest winds during the overnight hours becoming southwest in the afternoons, generally less than 10 knots. Thursday night, southwest winds become more firmly established through the weekend. Daily diurnal showers and thunderstorms can be expected for the next several days, mainly in the overnight and early morning hours. The exception may be Wednesday and Thursday, when strong to severe thunderstorms may drive toward the coast from the late afternoon into the evening hours, with briefly higher winds and seas possible. && .FIRE WEATHER... Issued at 301 PM EDT Tue Jun 24 2025 Fire weather thresholds remain above critical values over the next few days. A complex system moves across the region tomorrow afternoon leading to widespread showers and thunderstorms. This will lead to erratic winds and abundant lightning. && .HYDROLOGY... Issued at 301 PM EDT Tue Jun 24 2025 Through the week, scattered showers and thunderstorms are expected to increase in coverage. As PWATs increase, it won't be surprising for a few storms to result in heavy downpours. Isolated flash flooding may occur in low-lying areas or poor drainage. However, widespread flooding is not expected. Our rivers are in good condition so, riverine flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 77 98 74 94 / 10 40 20 70 Panama City 78 96 76 92 / 20 30 30 50 Dothan 75 98 74 93 / 0 50 20 50 Albany 77 99 74 93 / 0 30 20 50 Valdosta 76 99 74 95 / 10 20 20 50 Cross City 73 96 72 94 / 10 30 20 60 Apalachicola 78 93 77 90 / 10 20 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Oliver SHORT TERM...LF LONG TERM....LF AVIATION...Young MARINE...LF FIRE WEATHER...Oliver HYDROLOGY...Montgomery
Special Weather Statement
National Weather Service Tallahassee FL
627 PM EDT Tue Jun 24 2025
FLZ008-010-012-108-112-242315-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
627 PM EDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 715 PM EDT/615 PM
CDT/...
At 627 PM EDT/527 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles southwest of Vernon, moving northwest at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Live Oak, Freeport, Ebro, Red Bay, Seminole
Hills, Rock Hill, Bruce, Red Head, Eucheeanna, Millers Ferry, Pine
Log, and Knox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 8594 3049 8570 3034 8579 3040 8612
3042 8612 3042 8614 3043 8612 3043 8615
3045 8616 3047 8613 3047 8615 3066 8617
TIME...MOT...LOC 2227Z 117DEG 9KT 3045 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
608 PM CDT Tue Jun 24 2025
FLZ008-010>013-242345-
Central Walton FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
608 PM CDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON...NORTHEASTERN
BAY...NORTHERN CALHOUN...EAST CENTRAL WALTON AND WASHINGTON COUNTIES
IN THE PANHANDLE OF FLORIDA THROUGH 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Vernon to near
Blountstown. Movement was west at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Blountstown, Bradford, Live Oak, Altha, Alford, Caryville,
Wausau, Westville, Ebro, Clarksville, Moose Pond, Ocheesee, Selman,
Whitehead Crossroads, Chipola, Camps Head, Holmes Valley, Millers
Ferry, and Kennys Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 8591 3070 8585 3078 8582 3077 8573
3075 8574 3074 8562 3075 8562 3066 8496
3037 8508 3047 8603
TIME...MOT...LOC 2308Z 087DEG 10KT 3054 8576 3046 8512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
617 PM CDT Tue Jun 24 2025
FLZ108-242345-
South Walton FL-
617 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WALTON COUNTY
THROUGH 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Santa Rosa Beach, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, Point Washington, Gulf Pines, Bunker, Grayton
Beach, Blue Mountain Beach, Seagrove Beach, Seaside, Sandestin,
Miramar Beach, and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3040 8633 3039 8626 3040 8623
3041 8627 3042 8624 3042 8623 3038 8617
3038 8612 3039 8611 3042 8614 3043 8612
3044 8616 3046 8607 3035 8600 3030 8599
3026 8604 3034 8636 3038 8640
TIME...MOT...LOC 2317Z 066DEG 16KT 3036 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
642 PM CDT Tue Jun 24 2025
FLZ008>010-250015-
Holmes FL-Central Walton FL-Washington FL-
642 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WALTON...
SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 715
PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Live Oak, Ponce De Leon, Eucheeanna, Holmes Valley, Millers
Ferry, Hinsons Crossroads, Red Bay, Douglass Crossroad, and Knox
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 8607 3071 8605 3071 8604 3078 8604
3065 8567 3049 8572 3052 8610 3053 8611
TIME...MOT...LOC 2342Z 103DEG 15KT 3059 8579
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
700 PM CDT Tue Jun 24 2025
FLZ007>010-250045-
Holmes FL-Central Walton FL-North Walton FL-Washington FL-
700 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND CENTRAL WASHINGTON COUNTIES THROUGH 745 PM
CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Bradford, Union, Ponce De Leon, Caryville, Wausau,
Westville, Hinsons Crossroads, Whitehead Crossroads, Cerrogordo,
Gritney, Arrant Settlement, Holmes Valley, Knox Hill, Hickory Hill,
Smyrna, Sylvania, Argyle, and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8551 3052 8555 3065 8608 3092 8603
TIME...MOT...LOC 0000Z 103DEG 23KT 3064 8565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
724 PM CDT Tue Jun 24 2025
FLZ007>009-250115-
Holmes FL-Central Walton FL-North Walton FL-
724 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
HOLMES COUNTIES THROUGH 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of De Funiak Springs, moving west at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Ponce De
Leon, Pond Creek, Oakwood Hills, Cluster Springs, Alpine Heights,
Cerrogordo, De Funiak Spring Airport, Rock Hill, Glendale, Pleasant
Ridge, Center Ridge, Knox Hill, Hickory Hill, New Harmony, Piney
Grove, and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3093 8639 3084 8588 3054 8593 3060 8639
TIME...MOT...LOC 0024Z 112DEG 18KT 3066 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe Eglin Afb radar (KEVX), 17 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
26 thunderstorm wind, 9 hail. Local standard time, as filed.
Trees were blown down along I-10 and along Highway 81.
A tree was blown down on the north side of Gulf county.
Station KTDR gusted to 61 mph.
A tree was reported down on Natural Bridge Road east of Country Oaks.
Trees were blown down near Deer Lake W and Waters Meet Drive.
Hail of 1.5 inches in diameter was reported in Indian Head Acres.
Quarter sized hail was observed in downtown Tallahassee.
A tree was blown down onto a structure near Duncan Drive.
Trees and power lines were blown down across Wakulla county.
A tree was blown down on Iamonia Landing and County Road 12.
A tree was blown down on Ox Bow and Ox Bottom Road.
The area near Levy Ave and Engineering Way saw 1.25 inch diameter hail.
Trees and power lines were blown down across Gadsden county.
A tree was blown down near 8747 SE County Road 69.
A tree was blown down on Anderson Road.
Hail of at least 1.25 inches in diameter fell on I-10 at Exit 136.
A power line was blown down along Parkwood Road.
Trees and power lines were blown down across Jackson county.
A downed tree and power line was reported in the Compass Lake area.
Trees and power lines were blown down in and around Chipley.
Trees and power lines were blown down in and around Caryville.
Trees were blown down on power lines and across roadways in and around Ponce de Leon.
Trees and power lines were blown down across Jackson county.
Trees were blown down on power lines and across roadways in and around Esto.
Trees were blown down on power lines and across roadways in and around Pittman.
Downed trees and power poles were reported in Gulf county.
A tree was blown down.
A tree was blown down.
A small tree was blown down in addition to two reports of wires down nearby.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273872, 1273883, 1273874, 1273884, 1273875, 1273885, 1273886, 1273876, 1273877, 1273887, 1273888, 1273890, 1273891, 1273878, 1273879, 1273880, 1273881, 1273899, 1273892, 1273893, 1273882, 1273894, 1273895, 1273897, 1273898, 1273900, 1273902, 1273903, 1273904, 1273906, 1273907, 1273908, 1273909, 1273910, 1273911.